Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 212, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 9, 2009, 8:03 AM EST for Dawson County, Forsyth County, Georgia. It took effect at Dec 9, 2009, 10:48 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2009, 8:03 AM EST (13:03 UTC)
- In effect from
- Dec 9, 2009, 10:48 AM EST
- Expired
- Dec 9, 2009, 4:05 PM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Dawson County, GA, Forsyth County, GA
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River at GA 9 near Dawsonville (DWSG1).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02389150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 091303 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 AM EST WED DEC 09 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC085-117-100303- /O.NEW.KFFC.FL.W.0212.091209T1655Z-091210T0400Z/ /DWSG1.1.ER.091209T1655Z.091209T1800Z.091209T2200Z.NO/ 803 AM EST WED DEC 09 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ETOWAH RIVER NEAR DAWSONVILLE. * FROM THIS MORNING UNTIL THIS EVENING. * AT 7 AM WEDNESDAY THE STAGE WAS 11.4 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 13.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 13.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS IN SOUTH DAWSON COUNTY. MINOR FLOOD CONTINUES ON NICHOLSON ROAD IN NORTHWEST FORSYTH COUNTY. $$
2 follow-up statements
000 WGUS82 KFFC 091558 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1058 AM EST WED DEC 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-092300- /O.EXT.KFFC.FL.W.0210.000000T0000Z-091209T2300Z/ /ENGG1.1.ER.091209T0911Z.091209T1145Z.091209T1700Z.UU/ 1058 AM EST WED DEC 09 2009 ...FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL THIS EVENING. * AT 10 AM WEDNESDAY THE STAGE WAS 12.9 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. $$ GAC055-100557- /O.EXT.KFFC.FL.W.0211.000000T0000Z-091210T1500Z/ /SUMG1.1.ER.091209T1128Z.091209T1800Z.091210T0900Z.NO/ 1058 AM EST WED DEC 09 2009 ...FLOOD WARNING CONTINUES FOR THE CHATTOOGA RIVER NEAR SUMMERVILLE. * UNTIL THURSDAY MORNING. * AT 10 AM WEDNESDAY THE STAGE WAS 16.1 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 14.0 FEET. * THE RIVER SHOULD CREST AROUND 16.5 FEET THIS AFTERNOON...THEN FALL THEREAFTER. $$ GAC085-117-100400- /O.EXT.KFFC.FL.W.0212.091209T1548Z-091210T0400Z/ /DWSG1.1.ER.091209T1523Z.091209T1800Z.091209T2200Z.NO/ 1058 AM EST WED DEC 09 2009 ...FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR DAWSONVILLE. * UNTIL THIS EVENING. * AT 10 AM WEDNESDAY THE STAGE WAS 13.0 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 13.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 13.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS IN SOUTH DAWSON COUNTY. MINOR FLOOD CONTINUES ON NICHOLSON ROAD IN NORTHWEST FORSYTH COUNTY. $$ GAC117-121-100557- /O.EXT.KFFC.FL.W.0208.000000T0000Z-091211T1200Z/ /APHG1.1.ER.091209T0907Z.091210T1200Z.091211T0600Z.NO/ 1058 AM EST WED DEC 09 2009 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL FRIDAY MORNING. * AT 10 AM WEDNESDAY THE STAGE WAS 8.8 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7.0 FEET. * THE CREEK WILL CONTINUE RISING TO NEAR 9.2 FEET BY THURSDAY MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. $$ GAC023-235-092045- /O.EXT.KFFC.FL.W.0206.000000T0000Z-091209T2045Z/ /HAWG1.1.ER.091207T0815Z.091208T0730Z.091209T1445Z.NO/ 1058 AM EST WED DEC 09 2009 ...FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR HAWKINSVILLE. * UNTIL THIS AFTERNOON. * AT 10 AM WEDNESDAY THE STAGE WAS 20.0 FEET...AND FALLING. * MINOR FLOODING WILL END THIS AFTERNOON. * FLOOD STAGE IS 20.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE. * AT 20.5 FEET...MINOR FLOODING OF ROADS BEGINS ON THE SOUTHSIDE OF HAWKINSVILLE...ALONG GOOSENECK LANE. WITH THE FLOODING OF GOOSENECK LANE...RESIDENTS ARE CUTOFF FROM REACHING THEIR HOMES. $$ GAC091-271-315-100557- /O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/ /ABBG1.1.ER.091208T1552Z.091210T1200Z.000000T0000Z.NO/ 1058 AM EST WED DEC 09 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL FURTHER NOTICE. * AT 10 AM WEDNESDAY THE STAGE WAS 13.2 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.8 FEET BY THURSDAY AFTERNOON THEN BEGIN FALLING. * AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE. $$ GAC059-133-219-100557- /O.EXT.KFFC.FL.W.0209.091209T2136Z-091213T0600Z/ /PNFG1.1.ER.091209T2136Z.091211T0600Z.091213T0000Z.NO/ 1058 AM EST WED DEC 09 2009 ...FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * FROM LATE THIS AFTERNOON UNTIL LATE SATURDAY NIGHT. * AT 10 AM WEDNESDAY THE STAGE WAS 9.9 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 14.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * AT 15.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. $$
000 WGUS82 KFFC 092105 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EST WED DEC 09 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES && GAC085-117-092205- /O.CAN.KFFC.FL.W.0212.000000T0000Z-091210T0400Z/ /DWSG1.1.ER.091209T1523Z.091209T1715Z.091209T1916Z.NO/ 405 PM EST WED DEC 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE ETOWAH RIVER NEAR DAWSONVILLE * UNTIL THIS EVENING. * AT 3 PM WEDNESDAY THE STAGE WAS 12.7 FEET...AND FALLING. * FLOOD STAGE IS 13.0 FEET. * AT 12.0 FEET...MINOR FLOODING CONTINUES ON NICHOLSON ROAD IN NORTHWEST FORSYTH COUNTY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 6:39 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 9, 6:39 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 639 AM EST WED DEC 9 2009 .UPDATE... UPDATED AGAIN TO REMOVE A FEW MORE COUNTIES FROM THE TORNADO WATCH && PREV DISCUSSION... /ISSUED 452 AM EST WED DEC 9 2009/ SHORT TERM /TODAY THROUGH FRIDAY/... CURRENT RADAR LOOP SHOWS SEVERE WEATHER SYSTEM MOVING RAPIDLY ACROSS AL AND INTO GA THIS MORNING. THE STRONGEST STORMS WILL BE MOVING INTO W GA OVER THE NEXT 2 HOURS WITH MORE COMING BEHIND THAT OVER THE NEXT 6 TO 8 HOURS. THIS SYSTEM IS EXPECTED TO SWEEP THROUGH THE STATE TODAY AND SHOULD BE EAST OF THE CWA BY 00Z THU. THE MAIN LOW PRESSURE CENTER WITH THIS SYSTEM IS CURRENTLY OVER CENTRAL IL AND IS EXPECTED TO CONTINUE MOVING NE INTO SRN ONTARIO/SWRN QUEBEC THROUGH 06Z THU. THE WARM FRONT AHEAD OF THIS SYSTEM IS CURRENTLY MOVING NORTHWARD THROUGH THE STATE USHERING IN SOME VERY WARM AIR. MOST OF CENTRAL GEORGIA HAS SEEN ALMOST A 20 DEG INCREASE IN TEMPS OVER THE PAST 4 HOURS. INSTABILITIES ARE ALSO INCREASING IN THE WARM SECTOR WITH MUCAPES IN THE 400-800 J/KG RANGE AND LIS AROUND -1 TO -3. THE BIGGEST CONCERN IS STILL THE HIGH SHEAR ENVIRONMENT ESPECIALLY ACROSS NORTH GA WITH THE 50-80KT LLJ ACROSS MOST OF THAT AREA. LOOKS LIKE THERE IS NOT MUCH ROTATION WITH THESE STORMS BUT THE POTENTIAL IS STILL THEIR FOR AN ISOLATED TORNADO. RIGHT NOW THE BIGGEST THREAT IS VERY STRONG WINDS WITH THE STRONGER THUNDERSTORMS. EXPECTING WIND SPEEDS IN THE 20 TO 40 KT RANGE AND MAY SEE SOME HIGHER GUST ESPECIALLY IN THE HIGHER ELEVATIONS OF THE N GA MOUNTAINS. ONCE THIS SYSTEM MOVES THROUGH THE AREA COOL HIGH PRESSURE BUILDS IN BEHIND THE FRONT BEGINNING TONIGHT. THIS HIGH PRESSURE RIDGE EVENTUALLY BECOMES CENTERED OVER N GA BY 18Z FRI BEFORE MOVING OFF INTO THE MID ATLANTIC SAT AS ANOTHER WAVE MOVES INTO SOUTH AND CENTRAL GA. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS MENTIONED ABOVE...HIGH PRESSURE WILL BE OVER THE STATE FOR THE BEGINNING OF THE EXTENDED BEFORE MOVING OFF INTO THE MID ATLANTIC STATES SAT MORNING. THIS RIDGE DOES BEGIN TO SET UP A WEDGE DOWN THE EASTERN SEABOARD AS THE NEXT WAVE MOVES NORTHWARD OUT OF THE NORTHERN GULF. THIS WAVE WILL SPREAD RAIN ACROSS THE DEEP SOUTH BEGINNING FRI AFTERNOON ACROSS SOUTHERN LA SPREADING EASTWARD INTO GA SAT MORNING...AND CONTINUING THROUGH SUN. THE WEDGE STAYS ENTRENCHED ACROSS NORTH AND CENTRAL GA THROUGH MONDAY SO IT SHOULD KEEP THE ATMOSPHERE OVER GA VERY STABLE. AVIATION... CEILINGS/VSBYS LIFTING INTO MVFR RANGE OR BETTER BEHIND MAIN AREA OF RAIN/EMBEDDED STRONG STORMS PUSHING EAST ACROSS THE CWA EARLY THIS MORNING. EXPECT CONTINUED IMPROVEMENT FROM WEST TO EAST THIS MORNING...WITH LOW VFR/VFR CONDITIONS MOST TAF SITES BY LATE MORNING. THINK WE SHOULD BE ABLE TO LIMIT THUNDER THREAT TO MAINLY CSG/MCN/AHN AFTER 12Z. BREEZY SOUTH/SOUTHWEST WINDS 10 TO 20 KTS WITH GUSTS UP TO 30 KTS POSSIBLE THIS MORNING...AHEAD OF FRONT. WEST TO NORTHWEST WINDS AND STILL QUICK BREEZY THIS AFTERNOON BEHIND FRONT. WINDS SHOULD DIMINISH AND LOSE THEIR GUSTINESS AFTER 00Z. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 28 54 27 53 / 50 0 0 0 10 ATLANTA 62 27 49 26 49 / 10 0 0 0 10 BLAIRSVILLE 51 27 44 18 42 / 20 0 0 0 10 CARTERSVILLE 66 26 46 22 45 / 0 0 0 0 10 COLUMBUS 68 40 50 33 48 / 30 5 0 0 10 GAINESVILLE 54 28 50 23 44 / 20 0 0 0 10 MACON 71 35 51 30 49 / 60 5 5 0 10 ROME 54 29 48 22 45 / 0 0 0 5 10 PEACHTREE CITY 69 30 48 22 48 / 20 0 0 0 10 VIDALIA 72 39 50 28 50 / 70 30 30 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES... WILKINSON. TORNADO WATCH UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRISP...DOOLY...HANCOCK... HOUSTON...JONES...PULASKI...SUMTER...TWIGGS...WARREN... WASHINGTON...WILCOX...WILKINSON. HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WHITE. && 01
Hazardous weather outlook, Dec 9, 5:46 AM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 AM EST WED DEC 9 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 546 AM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TORNADOES ARE POSSIBLE ACROSS PORTIONS OF EAST GEORGIA THIS MORNING. STRONG GUSTY WINDS EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES WILL CONTINUE TO MOVE NORTHEAST...PULLING A COLD FRONT ACROSS THE SOUTHEAST U.S. TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL ISOLATED TORNADOES MAINLY ACROSS EAST GEORGIA THIS MORNING. STRONG GUSTY WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THROUGHOUT THE DAY...WITH THE STRONGEST WINDS EXPECTED ACROSS THE NORTHEAST GEORGIA MOUNTAINS. .DISCUSSION... A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES WILL CONTINUE TO MOVE NORTHEAST...PULLING A COLD FRONT ACROSS GEORGIA TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AHEAD OF THE FRONT AND AFFECT MAINLY SOUTH AND EAST GEORGIA TODAY. SOME OF THE STORMS MAY BE STRONG...PRODUCING DAMAGING WINDS AND FLOODING RAIN. GUSTY WINDS ARE ALSO EXPECTED BEHIND THE FRONT WITH WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...AND GUST UP TO 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Dec 9, 6:31 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG BETHLEHEM 33.94N 83.71W
12/09/2009 BARROW GA COUNTY OFFICIAL
ONE TREE DOWN NEAR BETHLEHEM.
&&
GRIFFITHLocal storm report, Dec 9, 7:02 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM TSTM WND DMG ATHENS 33.96N 83.39W
12/09/2009 CLARKE GA COUNTY OFFICIAL
TWO TREES DOWN...ONE ON HOUSE. TWO POWERLINES DOWN.
0436 AM TSTM WND DMG S NICHOLSON 34.11N 83.43W
12/09/2009 JACKSON GA COUNTY OFFICIAL
FEW TREES DOWN SOUTH OF NICHOLSON.
0442 AM TSTM WND DMG DANIELSVILLE 34.12N 83.22W
12/09/2009 MADISON GA COUNTY OFFICIAL
FOUR TO FIVE LARGE TREES DOWN AND A FEW POWERLINES DOWN
SOUTH OF DANIELSVILLE.
0442 AM TSTM WND DMG 3 SW ATHENS 33.92N 83.43W
12/09/2009 OCONEE GA COUNTY OFFICIAL
ONE LARGE TREE DOWN ON CRYSTAL HILLS DRIVE.
&&
GRIFFITHSpecial weather statement, Dec 9, 7:03 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 703 AM EST WED DEC 9 2009 GAZ096-107-109-091230- 703 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PULASKI...DODGE AND BLECKLEY COUNTIES UNTIL 730 AM EST... AT 702 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAWKINSVILLE...MOVING EAST AT 40 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PULASKI... DODGE AND BLECKLEY COUNTIES THROUGH 730 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PULASKI STATE PRISON...WALLACE... HAWKINSVILLE...HARTFORD...OCMULGEE BANKS...MOBLEY CROSSING...PAULK... BAILEYS PARK...COCHRAN...BAILEYS PARK...GRESSTON...RODDY...EMPIRE... DUBOIS AND YONKERS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 7:19 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 719 AM EST WED DEC 9 2009 GAZ074>076-091300- 719 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WASHINGTON... JEFFERSON AND GLASCOCK COUNTIES UNTIL 800 AM EST... AT 716 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORTHEAST OF MATTHEWS TO WEST OF TENNILLE...MOVING EAST AT 65 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES THROUGH 800 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANGE...STELLAVILLE... STAPLETONS CROSSROADS...MATTHEWS...WRENS...DOWNS...SANDERSVILLE... TENNILLE...RIDDLEVILLE...DAVISBORO AND LOUISVILLE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Dec 9, 7:39 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG TILTON 34.67N 84.94W
12/09/2009 WHITFIELD GA COUNTY OFFICIAL
AT LEAST 40 TREES DOWN COUNTYWIDE...WITH MOST
CONCENTRATED ACROSS SOUTH WHITFIELD.
&&
GRIFFITHSpecial weather statement, Dec 9, 8:00 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 AM EST WED DEC 9 2009 GAZ110-111-091345- 800 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TELFAIR AND WHEELER COUNTIES UNTIL 845 AM EST... AT 757 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORTHWEST OF LITTLE OCMULGEE STATE PARK TO WEST OF TEMPERANCE...MOVING EAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS TELFAIR AND WHEELER COUNTIES THROUGH 845 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TEMPERANCE...LITTLE OCMULGEE STATE PARK...HELENA...MCRAE...ALAMO...CHINA HILL...LANDSBURG...WORKMORE... SCOTLAND...JACKSONVILLE...GLENWOOD...SPRING HILL...TOWNS...HORSE CREEK WMA AND JORDAN. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 12:46 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 29 min |
| Dec 9, 1:01 AM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 44 min |
| Dec 9, 1:18 AM EST | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 42 min |
| Dec 9, 1:31 AM EST | Flash Flood Warning | FFC | Chattooga, Floyd, Walker | 6 hr |
| Dec 9, 2:12 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 41 hr |
| Dec 9, 2:23 AM EST | Severe Thunderstorm Warning | FFC | Floyd, Polk | 32 min |
| Dec 9, 2:40 AM EST | Flash Flood Warning | FFC | Gordon, Murray, Whitfield | 6 hr |
| Dec 9, 3:48 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Dec 9, 3:53 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 22 min |
| Dec 9, 3:59 AM EST | River Flood Warning | FFC | Dade | 19 hr |
| Dec 9, 4:03 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Henry, Newton, Rockdale, Spalding | 27 min |
| Dec 9, 4:18 AM EST | Tornado Warning | FFC | Barrow, Oconee, Walton | 27 min |
| Dec 9, 4:28 AM EST | Severe Thunderstorm Warning | FFC | Butts, Clarke, Jasper, Morgan, Newton, Walton | 28 min |
| Dec 9, 4:33 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oconee, Oglethorpe | 43 min |
| Dec 9, 5:17 AM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Taliaferro | 28 min |
| Dec 9, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 31 min |
| Dec 9, 5:50 AM EST | Severe Thunderstorm Warning | FFC | Sumter, Webster | 25 min |
| Dec 9, 7:08 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 52 min |
| Dec 9, 7:29 AM EST | River Flood Warning | FFC | Chattooga | 32 hr |
| Dec 9, 7:29 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Treutlen | 46 min |
| Dec 9, 8:09 AM EST | River Flood Warning | FFC | Whitfield | 62 hr |
| Dec 9, 8:09 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 69 hr |
| Dec 9, 10:46 AM EST | River Flood Warning | FFC | Murray, Whitfield | 34 hr |
| Dec 9, 2:10 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 18 hr |
| Dec 9, 3:38 PM EST | River Flood Warning | FFC | Floyd, Gordon | 39 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.